Announcement

Collapse
No announcement yet.

Peg tube fitted

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Peg tube fitted

    Afternoon all
    Im looking for some advice with anyone that may know any tips and advice.
    My mum went into hospital on Tuesday to have her peg tube fitted.
    She’s come home on Friday, all was well. Yesterday (Saturday we noticed it looked a bit more red and swollen, a doctor came out to check mum over and prescribed her with some antibiotics for an infection)
    Today (Sunday 17th) mums tube site is leaking brown/red discharge? Is this something to be concerned with today? Mum has her nurse going to visit tomorrow that helps with the peg and tube feeding.
    Has this happened to anyone else, is this normal?

    Thanks in advance Lea

    #2
    Hi Lea.

    Sorry your mum got an infection, hopefully the antbiotic will quickly kick in. Is the site being cleaned daily?

    A discharge in the early days is quite normal but it's hard to say from afar if it's something to be particularly concerned about, or not. For example, if the tube moved and that caused a leak, that's not good.

    If your mum is nauseous, vomiting or has a high temperature, you should ring the hospital as she's recently been discharged, or her GP (again)

    Her nurse should be able tell you both what, if anything, is wrong and how to treat it.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

    Comment


      #3
      Hi Lea,
      I’ve just had exactly the same issues since day one and for over a month with infection and granulation increasing in size, first suggestion was to use a steroid cream which didn’t work then two different types of antibiotics which didn't help then we contacted the nurse specialist at the hospital who arranged some swab tests which showed two types of infection and she decided it could be the actual tube that was carrying an infection so arranged to have it changed and back on steroid cream finally it seems to be improving and the granulation is shrinking.
      Hopefully this info will help, it all seemed hard work trying to find someone who could help and new how to deal with it, the GP’s just didn’t have any idea really.
      Regards David

      Comment

      Working...
      X